MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7313
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she received blood glucose readings of 125 mg/dl at 11:04 p.M.On the contour next ez meter and 453 mg/dl at 11:09 a.M.On a non-ascensia meter.There was no allegation of an adverse event.The device is not expected to be returned for the evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer stated that she did not wash her hands prior to testing.As per the contour next ez blood glucose monitoring system user guide "always wash your hands well with soap and water before and after testing, handling the meter, lancing device, or test strips.".
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Lot # 9apec52d involved in the event occurrence expired in jan-2021.Therefore, the in-house contour next ez meter was tested with the in-house contour next test strips from lot # 9gpeg02b (expiration date: jul-2021) using a blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key10553829
Report Number1810909-2020-00479
Device Sequence Number11555435
Product Code NBW
UDI-Device Identifier10301937313100
UDI-Public10301937313100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2021
Device Model Number7313
Device Catalogue Number7313
Device Lot Number9APEC52D
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/19/2020
05/19/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date09/23/2020
06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR